Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Started light exercise, noticed painful dark patches on arms. History of twitching on arms. Alarming?

User rating for this question
Answered by
Practicing since : 2001
Answered : 706 Questions
Dear Dr. Dash,
I have asked you concerning muscle vibrations and twitching in the past. Yesterday, I started some light exercise after a month period of no exercise.
The affected muscles were sometimes tight and took some time to warm up. I can't say they were as effective as before the twitching and vibrations started but they weren't extremely weak.
However, after the day of the exercise, I have noticed some dark patches on the left and right arm as well as on the side of the mouth near the lips. The patches on the arms are slightly painful to the touch, they actually feel like skin bruises if that is possible. The patches on the arms are located along muscles which have given some issues such as twitching or tightness but the patch on the mouth does not appear to be located on top of any twitching. Most of the twitching and vibrations have happened in the legs and not the arms.

Although the patches look quite insignificant, could they mean something, presenting right the day after the light exercise of the muscles beneath them? I have attached photos of the patches.

Posted Thu, 6 Jun 2013 in Brain and Spine
Answered by Dr. Gopal Krishna Dash 11 hours later
Thanks for the query
I have seen the images that you have sent
These spots are like pupuric spots and I feel that you need to check your platelet count, Prothombin time. You need a hemogram with comments on the peripheral smear. People with low counts can have these symptoms. Mostly these are self-limiting due o some viral infections and drugs. I do not know if you are on any medications, let me know. After viewing the images, I do not feel that there is any link between exercises and these spots. Possibly, these are co-incidental. You need not worry at all and Please let me know after you get these routine blood tests done. Please repeat it if you have done it earlier.
Hope this clarifies your query
Please get back to me as discussed
Above answer was peer-reviewed by
Follow-up: Started light exercise, noticed painful dark patches on arms. History of twitching on arms. Alarming? 9 hours later
Dear Dr. Dash,

Thankyou for the information. I am not on any medications consistently, I very rarely take Norgesic as a muscle relaxant. If self-limiting, do you mean that these counts should return to normal on their own and that any low levels are usually just temporary?

I will attempt to see if my GP will undertake the blood tests.

Answered by Dr. Gopal Krishna Dash 13 hours later
Thanks for the feed back and comments
If you are taking Norgesic these days, please stop it. This has no indications as of now and this can also result in the same types of problem that you have described. These counts will be normal in few days to weeks time. These could be a temporary problem and we have to closely observe and note if these symptoms are subsiding or aggravating. Generally speaking, these are mostly self limiting, I mean the counts will improve and these are temporary problems which may be due to viral infections and/or medications in most of the cases. Please do the blood tests as we discussed and let me know

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor